# SDR LJES2015FA0000055

- Difficulty date: February 2, 2015
- Submitted: February 6, 2015
- Operation: General aviation
- Aircraft: N485ER
- Make and model: Piper PA-44-180
- Aircraft serial: 447995223
- Aircraft time: 14,392 hours
- Engine: Lyc IO360E1A
- Engine time: 746 hours
- Propeller: Hartzl HCC2YK2
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: BC3151006
- Part serial: 04094534
- Condition: Failed
- Location: Rt Engine
- Part time: 214 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT, THE RT ENGINE WAS SHUTDOWN TO PRACTICE INFLIGHT ENGINE RESTARTS.  AFTER SEVERAL ATTEMPTS THE RT ENGINE FAILED TO START.  AN EMERGENCY WAS DECLARED AND THE INSTRUCTOR MADE AN UNSCHEDULED LANDING. UPON COMPLETION OF A RT ENGINE INSPECTION IT WAS FOUND THAT THE ENGINE DID NOT START DUE TO LOOSE STARTER ATTACH HARDWARE.  THE STARTER DID NOT ENGAGE THE STARTER RING GEAR DUE TO THE LOOSE HARDWARE. THE STARTER INSTALLED WAS A NEWLY O/H STARTER WITH ONLY 214.0HRS TIS SINCE INSTALL ON THE RT ENGINE. DUE TO NORMAL OPERATION AND ENGINE VIBRATION THE STARTER ATTACH HARDWARE IS BECOMING LOOSE. THE STARTER HARDWARE HAS BEEN FOUND LOOSE BEFORE DURING A 100HR INSPECTION ON OTHER ACFT.  THE LOOSENING STARTER ATTACH HARDWARE IS A REOCCURRING ISSUE THAT HAS CAUSED PREVIOUS INFLIGHT COMPLICATION. OUR MAINTENANCE PERSONNEL HAVE BEEN MADE AWARE OF THIS ISSUE AND A CORRECTIVE ACTION PLAN IS IN PLACE.
